question-icon

What causes tremors?

default
Posted on Mon, 21 Jul 2014
Question: For the last 2 or 3 months I have been having increasing tremors. For example when I am holding a fork by
itself the fork shakes. My teeth have been constantly chattering slightly. My family physician has prescribed
a test for Parkinson's Disease. One of my grandmothers and her daughter both had it, so I am worried.
I have had 3 Prolia shots for osteoporosis. Could that be a cause of these symptoms?
The test I will be taking is not for awhile so I need more info to possibly calm my fears.
I am otherwise quite healthy although have had a lot of stress these past 2 years.
Before I told my family doctor about the tremors I had a general annual checkup
which included blood tests. According to my doctor I did very well on the tests.
Right now I don't have a copy to send you.
Thank you.
doctor
Answered by Dr. Prasad (7 hours later)
Brief Answer:
Unrelated to prolia....

Detailed Answer:
Hi,

I empathize with you. Tremor has been one of the common symptom experienced by patients in your age. The cause can vary from age related changes, drug effects, essential tremors to parkinsonism. However I would exclude prolia shot as the cause here since there are no such reports with this drug.

Parkinsonism is a condition that is diagnosed clinically. So if you are otherwise very healthy and active, it is less likely to be parkinsonism. That being said, your doctor will assess whether or not you have rigidity and slowness of activities before ruling out parkinsons. There are multiple other clinical symptoms associated with parkinsons that you will find them on internet search. If you have none of those (besides the tremor offcourse), then you can place the chances of being diagnosed as parkinsons.

Therefore in this context, this tremor may be due to essential tremors or age related senile tremors. I would run few tests that will include a quick thyroid and metabolic work up before starting treatment (which will be betablockers).

Hope I am clear with my advice. Please feel free to ask for clarifications.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 3567 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes tremors?

Brief Answer: Unrelated to prolia.... Detailed Answer: Hi, I empathize with you. Tremor has been one of the common symptom experienced by patients in your age. The cause can vary from age related changes, drug effects, essential tremors to parkinsonism. However I would exclude prolia shot as the cause here since there are no such reports with this drug. Parkinsonism is a condition that is diagnosed clinically. So if you are otherwise very healthy and active, it is less likely to be parkinsonism. That being said, your doctor will assess whether or not you have rigidity and slowness of activities before ruling out parkinsons. There are multiple other clinical symptoms associated with parkinsons that you will find them on internet search. If you have none of those (besides the tremor offcourse), then you can place the chances of being diagnosed as parkinsons. Therefore in this context, this tremor may be due to essential tremors or age related senile tremors. I would run few tests that will include a quick thyroid and metabolic work up before starting treatment (which will be betablockers). Hope I am clear with my advice. Please feel free to ask for clarifications. Regards